Alert archive / Puerto Rico / Areal Flood Advisories in 2020
Areal Flood Advisory 310, NWS JSJ
NWS JSJ issued this areal flood advisory at Nov 5, 2020, 12:39 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2020, 12:39 PM CST (18:39 UTC)
- Expired
- Nov 5, 2020, 3:45 PM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
The text
As transmitted.
232
WGCA82 TJSJ 051839
FLSSJU
Flood Advisory
National Weather Service San Juan PR
239 PM AST Thu Nov 5 2020
PRC003-011-083-093-097-099-052145-
/O.NEW.TJSJ.FA.Y.0310.201105T1839Z-201105T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aguada PR-Anasco PR-Las Marias PR-Maricao PR-Mayaguez PR-Moca PR-
239 PM AST Thu Nov 5 2020
The National Weather Service in San Juan has issued a
* Urban and Small Stream Flood Advisory for...
Aguada County in Puerto Rico...
Anasco County in Puerto Rico...
Las Marias County in Puerto Rico...
Maricao County in Puerto Rico...
Mayaguez County in Puerto Rico...
Moca County in Puerto Rico...
* Until 545 PM AST.
* At 239 PM AST, Doppler radar indicated heavy rain. This will cause
urban and small stream flooding. Between 1 and 2 inches of rain
have fallen.
Additional rainfall of 1 to 1.5 inches is expected over the area.
This additional rain will result in urban and small stream flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Advisory means river or stream flows are elevated, or
ponding of water in urban or other areas is occurring or is imminent.
&&
LAT...LON 1830 6718 1835 6723 1838 6723 1842 6716
1839 6713 1846 6706 1839 6703 1828 6704
1825 6691 1819 6690 1817 6684 1814 6686
1817 6705 1814 6716 1821 6715 1830 6722
1809 6784 1805 6788 1807 6795 1816 6795
$$
WS1 follow-up statement
410
WGCA82 TJSJ 052137
FLSSJU
Flood Advisory
National Weather Service San Juan PR
537 PM AST Thu Nov 5 2020
PRC003-011-083-093-097-099-052147-
/O.EXP.TJSJ.FA.Y.0310.000000T0000Z-201105T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aguada PR-Anasco PR-Las Marias PR-Maricao PR-Mayaguez PR-Moca PR-
537 PM AST Thu Nov 5 2020
...THE URBAN AND SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 545 PM
AST THIS AFTERNOON FOR AGUADA, ANASCO, LAS MARIAS, MARICAO, MAYAGUEZ
AND MOCA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 1830 6718 1835 6723 1838 6723 1842 6716
1839 6713 1846 6706 1839 6703 1828 6704
1825 6691 1819 6690 1817 6684 1814 6686
1817 6705 1814 6716 1821 6715 1830 6722
1809 6784 1805 6788 1807 6795 1816 6795
$$
ERGWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Nov 5, 10:22 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Nov 5, 10:22 AM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1222 PM AST Thu Nov 5 2020
.UPDATE...The latest guidance suggested that western Puerto Rico
would have a good chance of showers in the afternoon. Therefore
the inherited forecast was adjusted to increase the probability of
rain across west and southwest Puerto Rico in the afternoon hours,
with numerous showers now in the forecast. Also, the probability
of rain was increased across eastern PR in the afternoon hours,
but keeping scattered showers in the forecast.
&&
.AVIATION...VFR conds expected through the forecast period. SHRA
activity this afternoon will cause VCSH across the local terminals
this afternoon and tonight. Winds will continue from the east with
sea breeze variations at around 15KT with higher gusts. Winds
expected to diminish tonight to around 10KT or less.
&&
.MARINE...Small craft advisories continue in effect for the
Atlantic waters and Anegada Passage as seas slowly diminish. There
is also a high risk of rip currents for the beaches of
northwestern to northeastern PR, Culebra and NW Saint Thomas.
&&
.PREV DISCUSSION... /issued 459 AM AST Thu Nov 5 2020/
SYNOPSIS...Upper level high pressure will continue to dominate
the local weather conditions today. An upper level trough will
gradually erode the high pressure and promote more unstable
conditions through the weekend. A further increase in low level
moisture and rainy weather is forecast through early next week. A
northerly swell will cause hazardous marine and rip current
conditions today.
SHORT TERM...Today through Saturday...
Upper-level high pressure that dominated the local weather will
begin to weaken later today as a mid to upper-level trough develops
over the central Atlantic waters. At low levels, a surface high
pressure over the western Atlantic is creating brisk easterly winds
across the forecast area. These winds will continue through the
afternoon across Puerto Rico and the U.S. Virgin Islands. GOES-16
satellite shows a patch of moisture with a precipitable water value
near 2.0 inches moving across eastern Puerto Rico this morning. The
moisture is inducing isolated to scattered showers, mainly over the
local waters and portions of eastern Puerto Rico. Later today,
isolated to scattered showers will develop over western Puerto Rico
due to local and diurnal effects. However, the brisk easterly winds
will cause showers that develop to scurry across western Puerto
Rico. However, minor flooding and ponding of water on roadways is
possible.
The mid to upper-level trough is forecast to deepen over the central
Atlantic waters and continue to weaken the trade wind cap early
Friday; and slowly moisten the mid to upper-level of the atmosphere
across the region. Guidance shows moisture content remaining above
2.0 inches Friday and Saturday. The increase in moisture content and
local and diurnal effects will promote an uptick in afternoon
convection on Friday and Saturday.
LONG TERM...Sunday through Thursday...
Latest model guidance continues to suggest an unstable and wet
weather pattern through midweek next week across the region. Early
in the period, Tropical Depression Eta is forecast to redevelop
into a Tropical Storm and move over Cuba. While a weak surface
high pressure moves over the northwestern Atlantic and builds
across the north central Atlantic by the end of the long term
period. At upper levels, a trough pattern is expected to develop
mainly to our northeast. This expected weather pattern will cause
further weakness in the trade wind inversion and promote pooling
of tropical moisture across the forecast area in a light to
moderate southeasterly steering wind flow. Based on this,
diurnally induced afternoon showers and thunderstorms are expected
to develop each day over mainland PR, while isolated thunderstorm
development is possible across the regional waters through at
least early Wednesday. A drier air mass is forecast to move later
in the forecast period, and fair weather conditions should
prevail by Thursday.
AVIATION...VFR conds are expected through 05/17Z. VCSH across
eastern PR terminals and terminals of USVI through 05/22Z.
SHRA/TSRA over western PR may cause tempo MVFR across the western
terminals from 18Z-22Z. Sfc winds Lgt/Vrb bcmg fm E 10-20 kts with
higher gusts possible.
MARINE...Northerly swell will cause seas to range between 5-8
feet, with the highest seas expected across the offshore Atlantic
waters. Small Craft Advisories are in effect for the northern and
eastern waters of the islands. Breezy trades will continue between
15-20 knots. The swell will also cause breaking wave action along
the northern beaches of the islands, and a High Rip Current Risk
is in effect for the northern beaches of PR, Culebra and St.
Thomas. Marine conditions will gradually improve during the
weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 86 75 86 75 / 50 50 50 40
STT 87 76 85 76 / 50 50 50 50
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through late tonight for Culebra-North
Central-Northeast-Northwest-San Juan and Vicinity-Southeast.
High Rip Current Risk until 6 PM AST this evening for Mayaguez
and Vicinity.
VI...High Rip Current Risk through late tonight for St.Thomas...St.
John...and Adjacent Islands.
AM...Small Craft Advisory until 2 PM AST this afternoon for Coastal
Waters of Northern Puerto Rico out 10 NM-Coastal Waters of
Northern USVI and Culebra out 10 NM.
Small Craft Advisory until 8 AM AST Friday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N.
Small Craft Advisory until 8 PM AST this evening for Anegada
Passage Southward to 17N.
&&
SHORT TERM...JA
LONG TERM....CS
PUBLIC DESK...MBHazardous weather outlook, Nov 5, 4:18 AM CST, 8 hours 21 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 408 AM AST jueves 5 de noviembre de 2020 AMZ710>745-PRZ001>013-060815- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez Vecindad-Suroeste-Culebra-Vieques-Aguas cercanas y mar afuera y del Atlantico y Caribe- 408 AM AST jueves 5 de noviembre de 2020 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Inundcaciones...Lluvias fuertes podrian resultar en acumulaciones de agua sobre carreteras y en areas de pobre drenaje. .Viento...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de las aguas regionales. .Oleaje...Se espera oleaje picado de hasta 8 pies a traves de las aguas mar afuera del Atlantico, y hasta 6 pies a traves del resto de las aguas de Atlantico. .Corrientes Marinas...Existe un riesgo alto de corrientes marinas para las playas expuestas del norte de Puerto Rico y Culebra. .Dias dos hasta el siete...martes a domingo Se pronistica un aumento en aguaceros cada tarde, especialmente durante el fin de semana y temprano la proxima semana. Esto resultara en inundaciones urbanas y de riachuelos en muchas areas. Se espera un riesgo alto de corrientes marinas para la costa norte de Puerto Rico hasta tarde esta noche, y un riesgo moderado hasta el fin de semana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje, y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ710>745-PRZ001>013-060815- San Tomas, San John e Islas Adyacentes- Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 408 AM AST jueves 5 de noviembre de 2020 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Inundcaciones...Lluvias fuertes podrian resultar en acumulaciones de agua sobre carreteras y en areas de pobre drenaje. .Viento...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de las aguas regionales. .Oleaje...Se espera oleaje picado de hasta 7 pies a traves de las aguas mar afuera del Atlantico, y hasta 6 pies a traves del resto de las aguas de Atlantico y Pasaje de Mona. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del noroeste de San Tomas. .Dias dos hasta el siete...martes a domingo Se espera un riesgo moderado de corrientes marinas hasta el martes a traves de las islas. Acumulaciones de aguas en las carreteras y areas urbanas son posibles durante el fin de semana y hasta temprano la proxima semana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje, y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 2:30 PM CST | Areal Flood Advisory | JSJ | 108 min |
Nearby
Areal Flood Advisories in Puerto Rico, 2020Every areal flood advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.